Minnesota, 2014Extreme Cold in Minnesota, March 1 to 2, 2014
March 1 to 2, 2014 · NWS MPX · 29 events in 29 counties and zones
The first two days of March remained extremely cold, with wind chill values dropping to -35F or colder for several hours during the the evening of March 1st, to the morning hours of March 2nd.
Every event with a place to put it; 29 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The first two days of March remained extremely cold, with wind chill values dropping to -35F or colder for several hours during the the evening of March 1st, to the morning hours of March 2nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Mar 1, 5:28 PM CST, 32 minutes earlier.
Area forecast discussion, Mar 1, 5:28 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
528 PM CST SAT MAR 1 2014
.UPDATE...
00Z AVIATION DISCUSSION ADDED BELOW.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 245 PM CST SAT MAR 1 2014
ANOTHER REINFORCING SHOT OF ARCTIC AIR ARRIVES OVERNIGHT ACROSS THE
REGION. MORE WIND CHILL HEADLINES INTO SUNDAY.
LAST OF THE LIGHT SNOW IS EXITING TO THE SOUTHEAST THE REMAINDER OF
THE AFTERNOON. THE 1043 MB HIGH CENTERED OVER SOUTHERN
SASKATCHEWAN/EASTERN MONTANA...IS FORECAST TO NOSE ITS RIDGE
SOUTHEAST OVER THE AREA TONIGHT AND SUNDAY. THIS WILL GRADUALLY DRY
OUT THE SOUTHERN THIRD OF THE CWA THIS EVENING. WILL CONTINUE THE
SMALL CHANCE POPS TO THE FAR SOUTH EARLY.
TEMPERATURES ARE EXPECTED TO DROP OFF TO THE 20S BELOW ZERO IN THE
NORTHERN CWA LATE TONIGHT AND THROUGH THE TEENS ELSEWHERE. NOT
RECORD LOWS BUT VERY COLD READINGS FOR THE FIRST PART OF MARCH. THIS
COMBINED WITH NORTHWEST WINDS AROUND 10 MPH...EXPECT WIND CHILLS TO
DROP OFF TO THE 35-45 BELOW ZERO RANGE NORTHWEST CWA...AND 25-35
BELOW ZERO THE SOUTHEAST PORTION OF THE AREA. WIND CHILL WARNING
AND ADVISORY HEADLINES ALREADY ISSUED FOR THE OVERNIGHT/SUNDAY
MORNING. ANY SIGNIFICANT WARMING WILL BE LIMITED ON SUNDAY...BUT WE
WILL HAVE MORE SUNSHINE. HIGHS WILL STRUGGLE...IT WILL BE A BATTLE
BETWEEN THE ARCTIC AIRMASS AND THE EARLY MARCH SUN.
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 245 PM CST SAT MAR 1 2014
AT THIS POINT THERE DON/T APPEAR TO BE ANY SIGNIFICANT CONCERNS
FOR THE REMAINDER OF THE FORECAST PERIOD... ALTHOUGH THERE ARE
SEVERAL FEATURES WHICH WILL MOVE THROUGH THE REGION AND AT LEAST
BEAR SOME WATCHING AS THE WEEK UNFOLDS. THE MAIN STORY WILL BE A
MODERATION IN TEMPERATURES AS WE MOVE INTO THE MIDDLE PART OF THE
WEEK... WITH READINGS AT LEAST GETTING A BIT CLOSER TO NORMAL AND
PERHAPS ABOVE THE FREEZING MARK AT TIMES FROM THURSDAY THROUGH
SATURDAY. IN THE BIG PICTURE... THE GFS AND ECMWF ARE CONSISTENT
IN LIFTING THE EASTERN CANADA UPPER TROUGH NORTHEASTWARD BY
MIDWEEK... ALLOWING FOR ZONAL FLOW TO SETUP ACROSS THE NORTHERN
TIER OF THE CONUS. THAT LOOKS TO REMAIN IN PLACE INTO FRIDAY...
WITH SOME DISAGREEMENT BY THE FRIDAY-SATURDAY TIME FRAME... WITH
THE GFS INDICATING A BIT MORE IN THE WAY OF NORTHWEST UPPER FLOW
DEVELOPING ONCE AGAIN. HOWEVER... EVEN IF THAT OCCURS... IT LOOKS
TO KEEP THE HEART OF THE COLD AIR TO THE NORTHEAST FOR NOW.
ARCTIC HIGH PRESSURE WILL REMAIN ANCHORED OVER THE AREA SUNDAY
NIGHT THROUGH MOST OF MONDAY... KEEPING THINGS VERY COLD AND DRY.
BY MONDAY NIGHT WE SHOULD SEE A QUICKLY MOVING SHORTWAVE DROP
SOUTHEAST ALONG THROUGH THE AREA... BRINGING A CHANCE FOR SOME
LIGHT SNOW. A CHANCE FOR SLIGHTLY MORE MEANINGFUL SNOW LOOKS TO
FLIRT WITH THE AREA TUESDAY NIGHT INTO WEDNESDAY... BUT AT THIS
POINT EXPECT THE MEAT OF IT TO STAY TO OUR SOUTH AS THE ARCTIC
HIGH AND DRY AIR SHOULD BE HARD TO BUDGE. AS THE UPPER FLOW
BUCKLES DURING THE MIDDLE PART OF THE WEEK... WE/LL FINALLY GET
INTO MORE IN THE WAY OF BONAFIDE RETURN FLOW AND WARM ADVECTION...
SO WILL HAVE SEVERAL PERIOD OF LIGHT SNOW CHANCES AS LOW PRESSURE
DEVELOPS OVER THE HIGH PLAINS AND LIFTS NORTHEAST INTO ONTARIO. AT
THIS POINT... THE BEST FORCING LOOKS LIKE IT WILL FOCUS TO THE
NORTH OF US... BUT THERE IS ENOUGH UNCERTAINTY AND SPREAD IN THE
MODEL SOLUTIONS TO INCLUDE POPS FOR MUCH OF THE MIDDLE-END OF WEEK
TIME PERIOD. SUBSEQUENT FORECASTS WILL HOPEFULLY BE ABLE TO REMOVE
SOME OF THIS AS THINGS COME INTO BETTER AGREEMENT. IT DOES LOOK
LIKE WE/LL GET A SOMEWHAT MODIFIED ARCTIC AIR MASS DROPPING BACK
INTO THE REGION LATE FRIDAY INTO SATURDAY... BUT AS MENTIONED
EARLIER THERE ARE SOME DIFFERENCES IN ITS HANDLING BETWEEN THE GFS
AND ECMWF... AND BOTH KEEP THE TRULY COLD TEMPERATURES NORTHEAST
OF OUR AREA.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 519 PM CST SAT MAR 1 2014
DRY ARCTIC HIGH WILL RESULT IN AN UNEVENTFUL...THOUGH COLD TAF
PERIOD. HAVE SEEN SOME DIURNAL CU DEVELOP IN WRN MN WHERE MID
LEVEL CLOUDS WERE THINNEST THIS AFTERNOON...BUT LIKE FRIDAY TO OUR
NORTHWEST...THESE CLOUDS SHOULD ALL BUT DISSIPATE BY 2Z.
DECREASING CLOUDS ARE THEN IN STORE THE REST OF THE NIGHT AS MONDAY
IS SPENT WITH MAINLY SKC CONDITIONS. ONLY SHOT FOR SOME DIURNAL CU
SUNDAY WOULD BE OVER WRN WI...BUT HAVE LEFT THAT OUT FOR NOW GIVEN
HOW DRY AIR COMING DOWN IS. WINDS THIS TAF PERIOD WILL AGAIN BE
FAIRLY PERSISTENT OUT OF THE NW AT 5-10 KTS.
KMSP...WHAT YOU SEE IS WHAT YOU GET WITH NO SIGNIFICANT DEVIATIONS
FROM TAF EXPECTED.
/OUTLOOK FOR KMSP/
MON...VFR. WINDS LGT/VRBL.
TUE...CHC MVFR/-SN EARLY. WINDS E 5 KTS.
WED...CHC MVFR/-SN. WINDS SE 5-10KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND CHILL ADVISORY UNTIL NOON CST SUNDAY FOR MNZ060>063-068>070-
076>078-084-085-093.
WIND CHILL WARNING UNTIL NOON CST SUNDAY FOR MNZ041>045-047>059-
064>067-073>075-082-083-091-092.
WI...WIND CHILL ADVISORY UNTIL NOON CST SUNDAY FOR WIZ023>028.
WIND CHILL WARNING UNTIL NOON CST SUNDAY FOR WIZ014>016.
&&
SHORT TERM...DWE
LONG TERM...
AVIATION...MPGHazardous weather outlook, Mar 1, 12:49 PM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1249 PM CST SAT MAR 1 2014
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
021200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1249 PM CST SAT MAR 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SNOW WILL OCCUR TODAY ALONG THE INTERSTATE 90 CORRIDOR WITH
ACCUMULATIONS UP TO 2 INCHES POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WIND CHILL VALUES OF 25 TO 45 BELOW ZERO ARE EXPECTED FOR MUCH OF
THE AREA DURING THE OVERNIGHT AND MORNING HOURS FOR SUNDAY AND
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Mar 1, 2:53 PM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
253 PM CST SAT MAR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW 2 E MIESVILLE 44.60N 92.77W
02/28/2014 M2.0 INCH GOODHUE MN PUBLIC
REPORT OCCURRED NEAR THE INTERSECTION OF COUNTY ROAD 61
AND COUNTY ROAD 316.
0230 PM SNOW 2 W PRIOR LAKE 44.73N 93.47W
02/28/2014 M0.9 INCH SCOTT MN TRAINED SPOTTER
0255 PM SNOW MAPLETON 43.93N 93.95W
02/28/2014 M2.5 INCH BLUE EARTH MN TRAINED SPOTTER
0300 PM SNOW MANKATO 44.17N 93.99W
02/28/2014 M1.5 INCH BLUE EARTH MN TRAINED SPOTTER
0300 PM SNOW WINTHROP 44.54N 94.36W
02/28/2014 M0.5 INCH SIBLEY MN TRAINED SPOTTER
0307 PM SNOW RED WING 44.58N 92.60W
02/28/2014 M3.5 INCH GOODHUE MN PUBLIC
0310 PM SNOW MENOMONIE 44.89N 91.91W
02/28/2014 M2.8 INCH DUNN WI TRAINED SPOTTER
0339 PM SNOW NORTHFIELD 44.45N 93.17W
02/28/2014 M3.0 INCH RICE MN TRAINED SPOTTER
0430 PM SNOW EAU CLAIRE 44.82N 91.49W
02/28/2014 M2.6 INCH EAU CLAIRE WI BROADCAST MEDIA
MEASURED AT WQOW TV.
0444 PM SNOW HASTINGS 44.73N 92.85W
02/28/2014 M2.0 INCH DAKOTA MN TRAINED SPOTTER
0503 PM SNOW FAIRMONT 43.64N 94.46W
02/28/2014 M2.4 INCH MARTIN MN TRAINED SPOTTER
0600 PM SNOW 3 NE STOCKHOLM 44.51N 92.22W
02/28/2014 M3.0 INCH PEPIN WI COCORAHS
0605 PM SNOW MSP INTL AIRPORT 44.89N 93.23W
02/28/2014 M0.9 INCH HENNEPIN MN OFFICIAL NWS OBS
0700 AM SNOW 1 SSW LONSDALE 44.46N 93.44W
03/01/2014 E2.5 INCH RICE MN COCORAHS
0700 AM SNOW ELLENDALE 43.87N 93.30W
03/01/2014 M1.4 INCH STEELE MN COCORAHS
0700 AM SNOW BALDWIN 44.96N 92.37W
03/01/2014 M1.5 INCH ST. CROIX WI CO-OP OBSERVER
0700 AM SNOW WINNEBAGO 43.77N 94.17W
03/01/2014 M2.3 INCH FARIBAULT MN CO-OP OBSERVER
0700 AM SNOW 4 ESE RED WING 44.57N 92.53W
03/01/2014 M4.0 INCH GOODHUE MN CO-OP OBSERVER
L/D 3
0700 AM SNOW ELLSWORTH 44.74N 92.48W
03/01/2014 M1.6 INCH PIERCE WI COCORAHS
0700 AM SNOW 3 ENE MONTGOMERY 44.46N 93.52W
03/01/2014 M2.5 INCH RICE MN COCORAHS
0700 AM SNOW 5 ESE NEW PRAGUE 44.52N 93.48W
03/01/2014 M3.0 INCH RICE MN COCORAHS
0700 AM SNOW 1 SSW RIVER FALLS 44.84N 92.63W
03/01/2014 M1.5 INCH PIERCE WI COCORAHS
0700 AM SNOW SHERBURN 43.65N 94.73W
03/01/2014 M3.0 INCH MARTIN MN CO-OP OBSERVER
0700 AM SNOW CHASKA 44.82N 93.61W
03/01/2014 M1.0 INCH CARVER MN CO-OP OBSERVER
0700 AM SNOW ZUMBROTA 44.29N 92.67W
03/01/2014 M2.0 INCH GOODHUE MN CO-OP OBSERVER
0700 AM SNOW BLOOMER 45.10N 91.49W
03/01/2014 M2.0 INCH CHIPPEWA WI CO-OP OBSERVER
0700 AM SNOW ROBERTS 44.99N 92.55W
03/01/2014 M1.5 INCH ST. CROIX WI CO-OP OBSERVER
0700 AM SNOW 1 NE FAIRMONT 43.65N 94.44W
03/01/2014 M2.4 INCH MARTIN MN COCORAHS
0700 AM SNOW OWATONNA 44.09N 93.22W
03/01/2014 M2.4 INCH STEELE MN COCORAHS
0700 AM SNOW CHETEK 45.32N 91.65W
03/01/2014 M1.0 INCH BARRON WI COCORAHS
0700 AM SNOW 1 NW EAU CLAIRE 44.83N 91.51W
03/01/2014 M3.0 INCH EAU CLAIRE WI COCORAHS
0700 AM SNOW 1 SW EAU CLAIRE 44.81N 91.51W
03/01/2014 M2.5 INCH EAU CLAIRE WI COCORAHS
0700 AM SNOW EAU CLAIRE AIRPORT 44.87N 91.49W
03/01/2014 M2.7 INCH CHIPPEWA WI BROADCAST MEDIA
0700 AM SNOW HASTINGS 44.73N 92.85W
03/01/2014 M2.0 INCH DAKOTA MN CO-OP OBSERVER
0700 AM SNOW 4 E MANKATO 44.17N 93.91W
03/01/2014 M2.2 INCH BLUE EARTH MN CO-OP OBSERVER
0700 AM SNOW 3 SE NEW ULM 44.28N 94.42W
03/01/2014 M2.5 INCH BROWN MN CO-OP OBSERVER
&&
AJZExtreme Cold/Wind Chill, Douglas
- When
- March 1, 6:00 PM CST to March 2, 12:00 PM CST
- Where
- Douglas forecast zone
- Reported by
- AWOS
- Coordinates
- 45.934, -95.453 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, Pope
- When
- March 1, 6:00 PM CST to March 2, 12:00 PM CST
- Where
- Pope forecast zone
- Reported by
- AWOS
- Coordinates
- 45.586, -95.444 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, Stevens
- When
- March 1, 6:00 PM CST to March 2, 12:00 PM CST
- Where
- Stevens forecast zone
- Reported by
- AWOS
- Coordinates
- 45.586, -96.000 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, Swift
- When
- March 1, 6:00 PM CST to March 2, 12:00 PM CST
- Where
- Swift forecast zone
- Reported by
- AWOS
- Coordinates
- 45.283, -95.681 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, Stearns
- When
- March 1, 8:00 PM CST to March 2, 9:00 AM CST
- Where
- Stearns forecast zone
- Reported by
- AWOS
- Coordinates
- 45.552, -94.613 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, Todd
- When
- March 1, 8:00 PM CST to March 2, 9:00 AM CST
- Where
- Todd forecast zone
- Reported by
- AWOS
- Coordinates
- 46.071, -94.898 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, Chippewa
- When
- March 1, 9:00 PM CST to March 2, 9:00 AM CST
- Where
- Chippewa forecast zone
- Reported by
- AWOS
- Coordinates
- 45.022, -95.567 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, Lac Qui Parle
- When
- March 1, 9:00 PM CST to March 2, 9:00 AM CST
- Where
- Lac Qui Parle forecast zone
- Reported by
- AWOS
- Coordinates
- 44.996, -96.173 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, Morrison
- When
- March 1, 9:00 PM CST to March 2, 9:00 AM CST
- Where
- Morrison forecast zone
- Reported by
- AWOS
- Coordinates
- 46.013, -94.268 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, Yellow Medicine
- When
- March 1, 9:00 PM CST to March 2, 9:00 AM CST
- Where
- Yellow Medicine forecast zone
- Reported by
- AWOS
- Coordinates
- 44.716, -95.868 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, Kandiyohi
- When
- March 1, 10:00 PM CST to March 2, 9:00 AM CST
- Where
- Kandiyohi forecast zone
- Reported by
- AWOS
- Coordinates
- 45.152, -95.005 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, McLeod
- When
- March 1, 11:00 PM CST to March 2, 9:00 AM CST
- Where
- McLeod forecast zone
- Reported by
- AWOS
- Coordinates
- 44.824, -94.272 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, Meeker
- When
- March 1, 11:00 PM CST to March 2, 9:00 AM CST
- Where
- Meeker forecast zone
- Reported by
- AWOS
- Coordinates
- 45.123, -94.527 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, Benton
- When
- March 2, 12:00 AM CST to 9:00 AM CST
- Where
- Benton forecast zone
- Reported by
- AWOS
- Coordinates
- 45.699, -93.999 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, Blue Earth
- When
- March 2, 12:00 AM CST to 9:00 AM CST
- Where
- Blue Earth forecast zone
- Reported by
- AWOS
- Coordinates
- 44.035, -94.067 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, Brown
- When
- March 2, 12:00 AM CST to 9:00 AM CST
- Where
- Brown forecast zone
- Reported by
- AWOS
- Coordinates
- 44.242, -94.727 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, Faribault
- When
- March 2, 12:00 AM CST to 9:00 AM CST
- Where
- Faribault forecast zone
- Reported by
- AWOS
- Coordinates
- 43.674, -93.948 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, Kanabec
- When
- March 2, 12:00 AM CST to 9:00 AM CST
- Where
- Kanabec forecast zone
- Reported by
- AWOS
- Coordinates
- 45.945, -93.293 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, Martin
- When
- March 2, 12:00 AM CST to 9:00 AM CST
- Where
- Martin forecast zone
- Reported by
- AWOS
- Coordinates
- 43.674, -94.551 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, Mille Lacs
- When
- March 2, 12:00 AM CST to 9:00 AM CST
- Where
- Mille Lacs forecast zone
- Reported by
- AWOS
- Coordinates
- 45.938, -93.630 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, Nicollet
- When
- March 2, 12:00 AM CST to 9:00 AM CST
- Where
- Nicollet forecast zone
- Reported by
- AWOS
- Coordinates
- 44.350, -94.247 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, Redwood
- When
- March 2, 12:00 AM CST to 9:00 AM CST
- Where
- Redwood forecast zone
- Reported by
- AWOS
- Coordinates
- 44.404, -95.254 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, Renville
- When
- March 2, 12:00 AM CST to 9:00 AM CST
- Where
- Renville forecast zone
- Reported by
- AWOS
- Coordinates
- 44.727, -94.947 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, Sherburne
- When
- March 2, 12:00 AM CST to 9:00 AM CST
- Where
- Sherburne forecast zone
- Reported by
- AWOS
- Coordinates
- 45.444, -93.775 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, Sibley
- When
- March 2, 12:00 AM CST to 9:00 AM CST
- Where
- Sibley forecast zone
- Reported by
- AWOS
- Coordinates
- 44.580, -94.232 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, Watonwan
- When
- March 2, 12:00 AM CST to 9:00 AM CST
- Where
- Watonwan forecast zone
- Reported by
- AWOS
- Coordinates
- 43.978, -94.614 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, Wright
- When
- March 2, 12:00 AM CST to 9:00 AM CST
- Where
- Wright forecast zone
- Reported by
- AWOS
- Coordinates
- 45.174, -93.963 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, Chisago
- When
- March 2, 3:00 AM CST to 9:00 AM CST
- Where
- Chisago forecast zone
- Reported by
- AWOS
- Coordinates
- 45.503, -92.908 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
Extreme Cold/Wind Chill, Isanti
- When
- March 2, 3:00 AM CST to 9:00 AM CST
- Where
- Isanti forecast zone
- Reported by
- AWOS
- Coordinates
- 45.562, -93.295 (the zone’s center; the record gives no point)
Several sources of surface observations indicated that temperatures and wind speeds were cold enough to produced wind chill values of -35F or colder.
- Extreme Cold/Wind Chill
- Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Colorado, March 1, 20141 death · 30 injured · 1 event
- Flash Flood and Heavy Snow in Arizona, March 1 to 2, 20141 death · 1 injured · $91,000 · 50 kt wind · 5 events
- Drought in Texas, March 1 to 31, 2014$10 million · 24 events
- Tornado and Flood in Arizona, March 1 to 2, 2014$165,000 · EF0 · 10 events
- Drought in Texas, March 1 to 31, 2014$105,000 · 18 events
- Drought in Oklahoma, March 1 to 31, 201433 events
- Drought in New Mexico, March 1 to 31, 201432 events
- Extreme Cold in North Dakota, March 1 to 2, 201427 events
- Extreme Cold in Minnesota, March 1 to 2, 201424 events
- Cold in Nebraska, March 1 to 2, 201422 events
- Drought in Texas, March 1 to 31, 201421 events
- Winter Weather in Iowa, March 1 to 2, 201421 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 493966, 493979, 493985, 493986, 493984, 493987, 493964, 493972, 493977, 493990, 493970, 493974, 493975, 493960, 493962, 493963, 493967, 493969, 493973, 493976, 493978, 493980, 493981, 493982, 493983, 493988, 493989, 493965, 493968.